Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 69, NWS Lake Charles, LA

June 19, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jun 19, 2012, 10:13 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jun 20, 2012, 1:00 PM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2012, 10:13 AM CDT (15:13 UTC)
In effect from
Jun 20, 2012, 1:00 PM CDT
Expired
Jun 21, 2012, 10:06 AM CDT
In force
21 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 16 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WGUS44 KLCH 191513
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1013 AM CDT TUE JUN 19 2012

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-200513-
/O.NEW.KLCH.FL.W.0068.120621T0000Z-120624T0000Z/
/OTBL1.1.WT.120621T0000Z.120622T0000Z.120623T0000Z.NO/
1013 AM CDT TUE JUN 19 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM WEDNESDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  4:00 AM TUESDAY THE STAGE WAS 3.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 4.2 FEET BY THURSDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

LAC019-200513-
/O.NEW.KLCH.FL.W.0069.120621T0000Z-120621T1200Z/
/LCHL1.1.WT.120621T0000Z.120621T0000Z.120621T0000Z.NO/
1013 AM CDT TUE JUN 19 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* FROM WEDNESDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:00 AM TUESDAY THE STAGE WAS 3.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319

$$
2 follow-up statements
814 
WGUS84 KLCH 201516
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1015 AM CDT WED JUN 20 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-210515-
/O.EXT.KLCH.FL.W.0068.120620T1800Z-120625T1800Z/
/OTBL1.1.WT.120620T1800Z.120621T0000Z.120624T1800Z.NO/
1015 AM CDT WED JUN 20 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 4.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

LAC019-210515-
/O.EXT.KLCH.FL.W.0069.120620T1800Z-120622T1200Z/
/LCHL1.1.WT.120620T1800Z.120620T1800Z.120622T0000Z.NO/
1015 AM CDT WED JUN 20 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 3.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON...THEN FLUCTUATE AROUND FLOOD STAGE THROUGH THURSDAY
  AFTERNOON.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319

$$
667 
WGUS84 KLCH 211506
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1006 AM CDT THU JUN 21 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-220506-
/O.EXT.KLCH.FL.W.0068.000000T0000Z-120624T1800Z/
/OTBL1.1.WT.120621T1300Z.120621T1800Z.120623T1800Z.NO/
1006 AM CDT THU JUN 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 4.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

LAC019-211536-
/O.CAN.KLCH.FL.W.0069.000000T0000Z-120622T1200Z/
/LCHL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 AM CDT THU JUN 21 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT  9:00 AM THURSDAY THE STAGE WAS 3.7 FEET.
* FLOOD STAGE IS 4.0 FEET.

&&
 
LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:52 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 19, 6:52 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
652 AM CDT TUE JUN 19 2012

.AVIATION...
SCATTERED SHOWERS MOVING ONSHORE OF SOUTHEAST TEXAS WITH ISOLATED
SHOWERS NOTED OVER SOUTHERN LOUISIANA. LOOKING FOR VFR WX OVER
MOST OF SOUTHERN LOUISIANA WITH MVFR/VFR FOR SE TEXAS DUE TO STORM
ACTVTY THRU THE DAY TODAY. STORMS WILL TRACK TO THE NW.

&&

.PREV DISCUSSION... /ISSUED 412 AM CDT TUE JUN 19 2012/

DISCUSSION...
LATEST SFC ANALYSIS CONTINUES TO SHOW WEAK TROF OFF THE SE TX/LA
COAST THIS MORNING...WITH A PREDOMINATE SE FLOW OVER THE REGION.
RADAR A LITTLE QUIETER THIS MORNING COMPARED TO YESTERDAY AT THIS
TIME...SHOWING ISO/SCT SHRA/TSRA OVER THE COASTAL WATERS...SE TX/S
LA. LIKE YESTERDAY...THE BEST MOISTURE/LIFT WILL BE OVER SE TX/SW
LA...WHERE THE HIGHEST POPS CONTINUE THIS MORNING INTO THE
AFTERNOON HOURS.

FOR WED INTO THE REMAINDER OF THE WEEK...THE SFC TROF AND MOISTURE
WILL CONTINUE TO MOVE FURTHER W INTO TX...WITH THE MID/UPPER RIDGE
BRINGING INCREASING SUBSIDENCE AND DRIER AIR ALOFT OVER THE
REGION. THIS WILL INHIBIT MOST CONVECTION FROM NE TO SW DURING
THE DAY WED...AND AREA WIDE BY THU INTO THE WEEKEND. WITH THIS WILL
COME AN INCREASE IN TEMPERATURES...EXPECTING MID/UPPER 90S BY THE
WEEKEND.

THE POTENTIAL FOR TROPICAL DEVELOPMENT CONTINUES OVER THE NW
CARIBBEAN INTO THE GULF LATER THIS WEEK INTO THE WEEKEND. THE
TROPICAL WAVE OVER THE NW CARIBBEAN HAS BECOME MORE CONSOLIDATED
THE LAST 12 HOURS. THE 00Z GFS/ECMWF CONTINUE TO SHOW VERY SLOW
DEVELOPMENT...KEEPING THE SYSTEM A BROAD LOW PRESSURE AREA OVER
THE CENTRAL GULF...SLOWLY TRACKING WESTWARD TOWARDS MEXICO OVER
THE WEEKEND. THE 06Z NAM SHOWS GENERALLY SHOWS THE SAME TRACK AS
WELL. WITH ALL OF THE FORECAST MODELS SHOWING THE MID/UPPER RIDGE
HOLDING STRONG OVER OUR REGION...THE GENERALLY W TO WNW TREND IS
PREFERRED...AND MOISTURE FROM THIS SYSTEM WILL GENERALLY REMAIN
OVER THE GULF DURING THE PERIOD. AGAIN...ANY SLIGHT DEVIATION
NORTH OF THE TRAJECTORY OF THIS SYSTEM COULD BRING A SUDDEN
INCREASE IN MOISTURE OVER OUR REGION.

DML

MARINE...
A SURFACE TROF WILL CONTINUE TO BRING HIGHER CHANCES OF SHOWERS
AND THUNDERSTORMS TODAY. OTHERWISE...A SOUTHEAST TO EASTERLY FLOW
WILL GRADUALLY INCREASE THIS WEEK AS THE PRESSURE GRADIENT
INCREASES BETWEEN HIGH PRESSURE OVER THE SOUTHEAST U.S. AND A
BROAD TROF OVER THE SOUTHERN GULF OF MEXICO. THIS PROLONGED
SOUTHEAST TO EASTERLY FETCH WILL CONTINUE TO BRING TIDE LEVELS 1
TO 2 FEET ABOVE PREDICTED VALUES THIS MORNING AND AGAIN WEDNESDAY
MORNING. THUS...COASTAL FLOOD ADVISORIES CONTINUE FOR THE LA
COAST THROUGH WEDNESDAY MORNING.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  87  74  89  72  91 /  40  20  20  10  10
KBPT  86  76  89  74  90 /  50  30  30  20  10
KAEX  91  69  92  70  94 /  20  10  10  10  10
KLFT  89  72  90  70  92 /  30  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: EAST CAMERON...IBERIA...ST. MARY...
     VERMILION...WEST CAMERON.

TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jun 19, 4:24 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CDT TUE JUN 19 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
201100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
424 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE HIGHEST PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA TODAY...AND THE
SURFACE TROUGH RESPONSIBLE WILL BE SLOW TO PUSH WEST. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PRECIPITATION CHANCES WILL BEGIN TO DIMINISH BY THURSDAY INTO
THE WEEKEND AS A LARGE MID TO UPPER LEVEL RIDGE BUILDS OVER THE
REGION. THIS WILL ALSO BRING AN INCREASE IN AFTERNOON HIGH
TEMPERATURES DURING THIS PERIOD. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-201100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
424 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A MODERATE SOUTHEAST TO EASTERLY FLOW TODAY WILL CONTINUE TO BRING TIDE
LEVEL 1.0 TO 2.0 FEET ABOVE PREDICTED VALUES THIS MORNING ALONG THE
LOUISIANA COAST...WHERE COASTAL FLOOD ADVISORIES CONTINUE TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
TIDE LEVELS WILL CONTINUE TO BE ELEVATED TO 1.0 TO 1.5 FEET ABOVE
PREDICTED VALUES ALONG THE LOUISIANA COAST WEDNESDAY MORNING.
ALSO...THE POTENTIAL FOR TROPICAL DEVELOPMENT CONTINUES OVER THE
GULF LATER THIS WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:13 AM CDTRiver Flood WarningLCHCalcasieu4 days

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.